Communications in Mathematical Physics

, Volume 134, Issue 1, pp 109–137 | Cite as

Asymptotic expansions in limits of large momenta and masses

  • V. A. Smirnov


Asymptotic expansions of renormalized Feynman amplitudes in limits of large momenta and/or masses are proved. The corresponding asymptotic operator expansions for theS-matrix, composite operators and their time-ordered products are presented. Coefficient functions of these expansions are homogeneous within a regularization of dimensional or analytic type. Furthermore, they are explicitly expressed in terms of renormalized Feynman amplitudes (at the diagrammatic level) and certain Green functions (at the operator level).


Neural Network Statistical Physic Complex System Nonlinear Dynamics Asymptotic Expansion 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Anikin, S.A., Zavialov, O.I.: Counterterms in the formalism of normal products. Teor. Mat. Fiz.26, 162–171 (1976)Google Scholar
  2. 2.
    Anikin, S.A., Zavialov, O.I.: Counterterm technique and Wilson expansions. Teor. Mat. Fiz.27, 425–430 (1976).Google Scholar
  3. 3.
    Anikin, S.A., Zavialov, O.I.: Short-distance and light-cone expansions for products of currents. Ann. Phys.116, 135–166 (1978).Google Scholar
  4. 4.
    Bergère, M.C., de Calan, C., Malbouisson, A.P.C.: A theorem on asymptotic expansion of Feynman amplitudes. Commun. Math. Phys.62, 137–158 (1978)Google Scholar
  5. 5.
    Bergère, M.C., David, F.: Nonanalyticity of the perturbative expansion for super-renormalizable massless field theories. Ann. Phys.142, 416–447 (1982).Google Scholar
  6. 6.
    Bergère, M.C., Lam, Y.-M.P.: Asymptotic expansions of Feynman amplitudes. Part I. Convergent case. Commun. Math. Phys.39, 1–32 (1974); Part II. Divergent case. Preprint HEP 74/9 (Freie Universität Berlin, 1974)Google Scholar
  7. 7.
    Breitenlohner, P., Maison, D.: Dimensional renormalization and the action principle. Commun. Math. Phys.52, 11–38 (1977)Google Scholar
  8. 8.
    Caswell, W.E., Kennedy, A. D.: A simple approach to renormalization theory. Phys. Rev. D25, 392–408 (1982)Google Scholar
  9. 9.
    Chetyrkin, K.G.: InfraredR *-operation and operator product expansion in the minimal subtraction scheme. Phys. Lett.126 B, 371–375 (1983)Google Scholar
  10. 10.
    Chetyrkin, K.G.: Simplifying and extendingR *-operation. Preprint NBI-HE-87-24 (København, 1987); Teor. Mat. Fiz. (to be published)Google Scholar
  11. 11.
    Chetyrkin, K.G.: Operator expansions in the minimal subtraction scheme. I. Method of glueing. II. Explicit formulae for coefficient functions. Teor. Mat. Fiz.75, 26–40 (1988);76, 207–218 (1988)Google Scholar
  12. 12.
    Chetyrkin, K.G., Gorishny, S.G., Tkachov, F.V.: Operator product expansion in the minimal subtraction scheme. Phys. Lett.119 B, 407–411 (1982)Google Scholar
  13. 13.
    Chetyrkin, K.G., Smirnov, V.A.:R *-operation corrected. Phys. Lett.144 B, 419–424 (1984)Google Scholar
  14. 14.
    Chetyrkin, K.G., Smirnov, V.A.:R *-operation. Preprint INP MSU 89-3/80 (Moscow, 1989)Google Scholar
  15. 15.
    Chetyrkin, K.G., Tkachov, F.V.: Infrared operation and ultraviolet counterterms in the MS scheme. Phys. Lett.114 B, 340–344 (1982)Google Scholar
  16. 16.
    Collins, J.C.: Structure of counterterms in dimensional regularization. Nucl. Phys. B80, 341–348 (1974)Google Scholar
  17. 17.
    Collins, J.C.: Renormalization. Cambridge: Cambridge University Press 1984Google Scholar
  18. 18.
    de Calan, C., Malbouisson, A.P.C.: Complete Mellin representation and asymptotic behaviours of Feynman amplitudes. Ann. Inst. H. Poincaré A32, 91–107 (1980)Google Scholar
  19. 19.
    de Calan, C., Malbouisson, A.P.C.: Infrared and ultraviolet dimensional meromorphy of Feynman amplitudes. Commun. Math. Phys.90, 413–416 (1983)Google Scholar
  20. 20.
    Fink, J.P.: Asymptotic estimates of Feynman integrals. J. Math. Phys.9, 1389–1400 (1968)Google Scholar
  21. 21.
    Gorishny, S.G.: On the construction of operator expansions and effective theories in the MS-scheme. Preprints JINR E2-86-176, E2-86-177 (Dubna, 1986)Google Scholar
  22. 22.
    Gorishny, S.G., Larin, S.A.: Coefficient functions of asymptotic expansions in the minimal subtraction scheme. Nucl. Phys. B283, 452–476 (1987)Google Scholar
  23. 23.
    Gorishny, S.G., Larin, S.A., Tkachov, F.V.: The algorithm for OPE coefficient functions in the MS scheme, Phys. Lett.124 B, 217–220 (1983)Google Scholar
  24. 24.
    Hurd, T.R.: A power counting formula for short distance singularities in quantum field theory. J. Math. Phys.29, 2112–2116 (1988)Google Scholar
  25. 25.
    Kosinski, P., Maslanka, P.: A note on the asymptotic expansion of Feynman amplitudes. Lett. Math. Phys.9, 157–162 (1985)Google Scholar
  26. 26.
    Llewellyn Smith, C.H., de Vries, J.P.: The operator product expansion for minimally subtracted operators. Nucl. Phys. B296, 991–1006 (1988)Google Scholar
  27. 27.
    Muta, T.: Foundations of QCD. Singapore: World Scientific, 1988Google Scholar
  28. 28.
    Parisi, G.: On infrared divergences. Nucl. Phys. B150, 163–172 (1979)Google Scholar
  29. 29.
    Pivovarov, G.B., Tkachov, F.V.: Combinatorics of Euclidean asymptotics of Green functions. General form of Euclidean asymptotic expansions of Green functions in the MS-scheme. Preprints INR P-0370,II-459 (Moscow, 1984)Google Scholar
  30. 30.
    Pohlmeyer, K.: Large momentum behavior of the Feynman amplitudes in the φ44-theory. J. Math. Phys.23, 2511–2519 (1982)Google Scholar
  31. 31.
    Reinders, L.J., Rubinstein, H., Yazaki, S.: Hadron properties from QCD sum rules. Phys. Reports127 C, 1–97 (1985)Google Scholar
  32. 32.
    Slavnov, D.A.: On the asymptotic behavior of Feynman diagrams. Teor. Mat. Fiz.17, 169–177 (1973).Google Scholar
  33. 33.
    Smirnov, V.A.: Infrared and ultraviolet divergences of Feynman amplitudes as tempered distributions. Teor. Mat. Fiz.44, 307–320 (1980);46, 199–212 (1981)Google Scholar
  34. 34.
    Smirnov, V.A.: Absolutely convergent α-representation of analytically and dimensionally regularized Feynman amplitudes. Teor. Mat. Fiz.59, 373–387 (1984)Google Scholar
  35. 35.
    Smirnov, V.A.: Feynman amplitudes as tempered distributions. Fortschr. Physik33, 495–522 (1985)Google Scholar
  36. 36.
    Smirnov, V.A: Large mass expansion, operator product expansion andR *-operation. Mod. Phys. Lett A3, 381–391 (1988)Google Scholar
  37. 37.
    Smirnov, V.A.: Wilson expansion in the minimal subtraction scheme. Teor. Mat. Fiz.78, 140–146 (1989)Google Scholar
  38. 38.
    Smirnov, V.A., Chetyrkin, K.G.: Dimensional regularization and infrared divergences. Teor. Mat. Fiz.56, 206–215 (1983)Google Scholar
  39. 39.
    Smirnov, V.A., Chetyrkin, K.G.: Counterterm technique for Lagrangians and currents without normal ordering. Teor. Mat. Fiz.64, 370–374 (1985)Google Scholar
  40. 40.
    Speer, E.R.: Analytic renormalization. J. Math. Phys.9, 1404–1410 (1968)Google Scholar
  41. 41.
    't Hooft, G.: Dimensional regularization and the renormalization group. Nucl. Phys. B61, 455–468 (1973)Google Scholar
  42. 42.
    't Hooft, G., Veltman, M.: Regularization and renormalization of gauge fields. Nucl. Phys. B44, 189–213 (1972).Google Scholar
  43. 43.
    Tkachov, F.V.: On the operator expansion in the MS-scheme. Phys. Lett.124 B, 212–216 (1983)Google Scholar
  44. 44.
    Weinberg, S.: High-energy behavior in quantum field theory. Phys. Rev.118, 838–849 (1960)Google Scholar
  45. 45.
    Wilson, K.G.: Non-Lagrangian models of current algebra. Phys. Rev.179, 1499–1512 (1969)Google Scholar
  46. 46.
    Zavialov, O.I.: Renormalized Feynman diagrams (in Russian). Moscow: Nauka 1979; Renormalized quantum field theory. Kluwer Academic Press 1989Google Scholar
  47. 47.
    Zavialov, O.I., Stepanov, B.M.: Asymptotics of divergent Feynman diagrams. Yad. Fiz.1, 922–934 (1965)Google Scholar
  48. 48.
    Zimmermann, W.: Convergence of Bogoliubov's method of renormalization in momentum space. Commun. Math. Phys.15, 208–234 (1969)Google Scholar
  49. 49.
    Zimmermann, W.: Composite operators in the perturbation theory of renormalizable interactions. Ann. Phys.77, 536–569 (1973)Google Scholar
  50. 50.
    Zimmermann, W.: Normal products and the short distance expansion in the perturbation theory of renormalizable interactions. Ann. Phys.77, 570–601 (1973)Google Scholar

Copyright information

© Springer-Verlag 1990

Authors and Affiliations

  • V. A. Smirnov
    • 1
  1. 1.Nuclear Physics Institute of Moscow State UniversityMoscowUSSR

Personalised recommendations